MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-25
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the customer and will not be returned to olympus for evaluation.Olympus noticed that the device is only a hot snare, and in the hospital system it was mentioned that it is a cold/hot snare.Olympus has contacted hospital to advise about the use of this device and it has been requested that the hospital changes their system so that the description of the product is marked as only a hot option.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the disposable electrosurgical snare cold snare option does not work and they had to change to hot snare during procedure and they noticed the package does not mention cold snare at all.The procedure was finished with the hot option.There were no reports of patient or user harm associated.
 
Additional Manufacturer Narrative
Correction to h6 type of investigation: the device was discarded and code "10 - testing of actual/suspected device" was inadvertently added.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was manufactured in march 2023, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the event occurred because the user mistakenly recognized the subject device had a function as a cold snare.The event can be prevented by following the instructions for use which state: ·"the disposable electrosurgical snare sd-210/221/230/240 series have been designed to be used with an olympus endoscope to electrosurgically resect tissue within the digestive tract.·make sure that electricity is supplied to the instrument when making an incision.Incision without electricity may result in hemorrhages or mucous membrane damage." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18246462
Report Number9614641-2023-01818
Device Sequence Number12407709
Product Code FDI
UDI-Device Identifier04953170037009
UDI-Public04953170037009
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-210U-25
Device Lot Number33V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown